# SDR 20000724SH016

- Difficulty date: June 5, 2000
- Submitted: July 24, 2000
- Operation: General aviation
- Aircraft: N9070P
- Make and model: Piper PA-24-260
- Aircraft serial: 244538
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Handle
- Part number: 2108303
- Condition: Worn
- Location: Emer Landing Gr
- Component: Release Assy, Piper
- Component part number: 2185500
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING EMERG LANDING GEAR EXTENSION CHK DURING ANNUAL INSP, FOUND EMERG RELEASE MECH WOULD NOT DISENGAGE L/G  FROM TRANSMISSION ASSY WHEN FLOORBOARDS AND RUGS WERE INSTALLED.  THIS PREVENTED LANDING GEAR FROM BEING EXTENDED USING MANUAL/EMERG MODE.  RELEASE LANDING GEAR/ARM PN 21083-03 WOULD HIT ON FORWARD EDGE OF ACCESS CUT-OUT IN CABIN FLOORBOARD, PN 22720-00.  RELEASE MECH WOULD FUNCTION NORMALLY WITH FLOORBOARD REMOVED.  INSP REVEALED EXCESSIVE WEAR AT PIVOT POINTS FOR P/N 21083-03 RELEASE HANDLE ALLOWING EXCESS PLAY AND LOST MOTION IN RELEASE MECH.  THIS REQUIRED RELEASE HANDLE TO HAVE TO BE MOVED FURTHER FWD TO RELEASE LANDING GEAR WITH FLOORBOARD IN PLACE, HANDLE TRAVEL WAS RESTRICTED.
